Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 147, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 30, 2001, 6:07 PM CDT for Pearl River County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 30, 2001, 6:07 PM CDT (23:07 UTC)
- Expired
- Aug 30, 2001, 7:00 PM CDT
- In force
- 53 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pearl River County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2523 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
214 WUUS54 KLIX 302312 SVRNEW MSC109-310000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 607 PM CDT THU AUG 30 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF POPLARVILLE * UNTIL 700 PM CDT * AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTH OF POPLARVILLE...MOVING NORTHEAST AT 20 MPH. SEVERE THUNDERSTORMS CAN CAUSE TORNADOES WITH LITTLE OR NO WARNING. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3071 8966 3061 8949 3102 8911 3117 8938
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:45 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 30, 3:45 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 345 PM CDT THU AUG 30 2001 LOCAL RADAR TRENDS SHOW A PATTERN MUCH LIKE YESTERDAY...EXCEPT THE MORE WIDESPREAD RAIN AND THUNDERSTORMS HAVE SHIFTED A BIT NORTH AND WEST FROM CENTRAL LA TO SW AND CENTRAL MS. THE MODELS HAVE DONE A FAIRLY DECENT JOB DEPICTING THE LOCATION OF THE HIGHER QPF WHILE SHOWING A SLIGHT DECREASE IN MEAN LAYER HUMIDITIES NEAR THE COAST THIS AFTERNOON. A FAIRLY PROGRESSIVE PATTERN IS EXPECTED ACROSS THE NORTHERN CONUS WHILE THE CENTRAL GULF COAST REGION REMAINS IN MAINLY IN PREVAILING W-SW FLOW IN THE MID LEVELS THROUGH TUE OF NEXT WEEK. A MID LEVEL RIDGE IN THE GULF OF MEXICO WILL EXPAND NORTH AT TIMES...BRINGING MEAN LAYER HUMIDITIES OF 60 PERCENT OR LESS NEAR THE SE LA COAST THIS WEEKEND THROUGH EARLY NEXT WEEK. A COLD FRONT MAY GET AS FAR SOUTH AS A LINE FROM N LA TO CENTRAL MS THIS WEEKEND...OTHERWISE THE FORECAST AREA SHOULD HAVE LIGHT TO MODERATE S TO SW WINDS. OTHER THAN THE SLIGHT DRYING TREND MENTIONED ABOVE...MOST OF THE AREA WILL REMAIN NEAR THE SOUTHERN PERIPHERY OF A VERY MOIST PLUME/ HIGH PW AIR WITH A CONTINUATION OF WEAK SHORTWAVES AND SOME UPPER DIVERGENCE. THE FOCUS FOR MORE NUMEROUS SHOWERS/THUNDERSTORMS... AIDED BY ISENTROPIC LIFT...SHOULD REMAIN FROM N/CENTRAL LA AND S AR INTO N/CENTRAL MS THE NEXT COUPLE DAYS. WILL TAPER POPS FROM LIKELY OR GOOD CHANCE IN THE SW MS/E CENTRAL LA ZONES TO CHANCE IN THE SE LA/SE MS ZONES. THIS A COMPROMISE OF THE MAV/FWC NUMBERS DURING THE DAY WITH THE DRIER FWC LOOKING BETTER AT NIGHT. FOR SUNDAY AND LABOR DAY...WILL MAINTAIN SCATTERED MAINLY AFTERNOON CONVECTION WITH TEMPS NEAR NORMAL...THEN CONTINUE THIS TREND THROUGH THU. MCB 072/087/071/089 4635 BTR 074/087/073/089 3625 MSY 075/088/075/089 2423 GPT 074/087/074/088 3423 .NEW...NONE LA...NONE. MS...NONE. 22
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.